Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 148, NWS Shreveport, LA

August 17, 2001Little River County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2001, 1:53 PM CDT for Little River County, Arkansas; Bowie County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 17, 2001, 1:53 PM CDT (18:53 UTC)
Expired
Aug 17, 2001, 2:45 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Little River County, AR, Bowie County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WUUS54 KSHV 171854
SVRSHV
ARC081-TXC037-171945-
/NEW.KSHV.SV.W.0267.171853-171945/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CDT FRI AUG 17 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 245 PM CDT

* AT 153 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF OGDEN...OR
  ABOUT 10 MILES NORTHWEST OF WAKE VILLAGE...MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES NORTHWEST OF OGDEN AT 210 PM CDT
  OVER ASHDOWN AT 215 PM CDT
  4 MILES SOUTHEAST OF WILTON AT 225 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN BOWIE COUNTY IN NORTHEAST TEXAS
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 245 PM CDT.

LAT...LON 3362 9447 3351 9409 3368 9398 3388 9442

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:50 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 17, 11:50 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT FRI AUG 17 2001

UPDATE JUST SENT OUT TO UP RAIN CHANCES OVER NW ZONES AND NUDGE
ASSOCIATED MAX TEMPERATURES DOWN ACCORDINGLY. RAISED MAX
TEMPERATURES OVER SE ZONE IN C LA TO ACCOMMODATE RECENT TRENDS.
LARGE MASS OF SHOWERS AND THUNDERSTORMS APPROACHING FROM FTW/S AREA.
MOST OF MY N AREA SHOULD GET A GOOD SOAKING. BOUNDARY BECOMING
MUFFLED AND HARD TO PICK OUT WITH CONTAMINATION OF TSRA WITH
OBSERVATIONS. AT 16Z CAN PICK OUT DW PT GRADIENTS FROM N AR TO S MO
TO SUGGEST WEAK WARM FRONT.

20

.SHV...NONE.

In the hours before

Special weather statement, Aug 17, 10:30 AM CDT, 3 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171640-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI AUG 17 2001

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE PORTIONS OF THE
FOUR STATE AREA TODAY AND TONIGHT. HOWEVER...THEY ARE NOT EXPECTED
TO REACH SEVERE LIMITS.

THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.